Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Passed away after losing weight, possible eating disorder. Had rapid heart rate, excessive thirst, muscle weakness, low potassium. Diabetes ?

Recently my son s girlfriend passed away. No cause has been found but there are plenty of questions. She lost a lot of weight over the last 7 months (approx. 50 pounds). A lot of people thought it could possibly be an eating disorder . Her s/s were - rapid heart rate, weight loss, excessive thirst, muscle weakness and tiredness, but the most important sign was low potassium levels. Was it possible that this was diabetes insipidus ... She was 17 years old and died in her sleep.
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Yes ,you seem to be absolutely right.
 You will produce large amounts of urine, usually more than 3 - 15 liters per day,if you are suffering from diabetes insipidus.
If you do not drink enough fluids, dehydration can result,resulting in low levels of potassium.
Other symptoms of diabetes insipidus are
Weight loss,rapid heart rate,irritability,fatigue,lethargy,muscle pains etc.
The symptoms of deceased girl matches with classical diabetes insipidus.
Answered: Wed, 6 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor